Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 298, NWS Atlanta, GA

June 1, 2008Harris County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 1, 2008, 4:38 PM EDT for Harris County, Georgia. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2008, 4:38 PM EDT (20:38 UTC)
Expired
Jun 1, 2008, 5:09 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Harris County, GA

The radar

The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 4:43 PM EDTHAIL 0.253 W Mulberry Grove, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1315 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 012038
SVRFFC
GAC145-012130-
/O.NEW.KFFC.SV.W.0298.080601T2038Z-080601T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT SUN JUN 1 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRIS COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 530 PM EDT

* AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  FORTSON...MOVING NORTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CATAULA.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3286 8485 3258 8476 3259 8490 3260 8490
      3260 8491 3260 8505 3272 8512
TIME...MOT...LOC 2038Z 231DEG 13KT 3267 8496

$$
1 follow-up statement
000 
WWUS52 KFFC 012109
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 PM EDT SUN JUN 1 2008

GAC145-012118-
/O.CAN.KFFC.SV.W.0298.000000T0000Z-080601T2130Z/
HARRIS GA-
508 PM EDT SUN JUN 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR HARRIS COUNTY IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE 
SEVERE WEATHER.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3286 8485 3258 8476 3259 8490 3260 8490
      3260 8491 3260 8505 3272 8512
TIME...MOT...LOC 2108Z 280DEG 12KT 3264 8487

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:26 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 1, 3:26 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 PM EDT SUN JUN 1 2008

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
CURRENT SATELLITE LOOP SHOWS LARGE OUTFLOW BOUNDARY MOVING SOUTH
THROUGH CENTRAL GA. THIS BOUNDARY IS FROM THE CONVECTION
EXPERIENCED AROUND DAYBREAK ACROSS N GA. THERE IS ALSO A NICE CU
FIELD THAT HAS DEVELOPED ACROSS CENTRAL/SOUTH GA AND THIS
BOUNDARY IS MOVING RIGHT THROUGH IT. THE OUTFLOW SHOULD ACT AS A
CATALYST TO SPARK SOME CONVECTION ACROSS THE STATE. BUT THERE IS A
WARM NOSE OF AIR AT 850MB THAT IS HELPING TO RETARD DEVELOPMENT.
LATEST ANALYSIS SHOWS THE BEST INSTABILITY INDICES AND MOISTURE
ACROSS N GA BUT WITH MEAN WESTERLY FLOW THIS AREA IS EXPECTED TO
MOVE SLIGHTLY EASTWARD INTO SC THROUGH TONIGHT. SHOULD SEE MOSTLY
ISOLATED SEVERE POP UP STORMS ACROSS THE STATE WITH THE BIGGEST
THREAT BEING FREQUENT LIGHTNING AND PEA TO DIME SIZE HAIL. NOT
EXPECTING THIS TO BE MUCH OF A TORNADO OR WIND THREAT AS THERE IS
LITTLE SHEAR IN THE ATMOSPHERE FOR THESE STORMS TO WORK WITH. THIS
AREA OF CONVECTION IS ASSOCIATED WITH A FRONTAL SYSTEM LOCALED
ACROSS WV/KY AND SOUTHERN IN/IL. YESTERDAY THE MODELS SHOWED THIS
FRONT MOVING INTO TN/N GA THIS AFTERNOON BUT IT LOOKS LIKE IT HAS
STALLED A BIT DUE TO A DEVELOPING BUBBLE HI CENTERED OVER THE
TN/AL/GA BORDERS. THERE ARE A SERIES OF WEAK DISTURBANCES EMBEDDED
WITHIN THE MEAN WESTERLY FLOW WITH THE MAIN CONVECTIVE COMPLEX
BACK ACROSS OK/AR. THESE WAVES ARE EXPECTED TO CONTINUE MOVING E
TO SE WHICH WILL CONTINUE OUR TSRA RISK TONIGHT THROUGH MON NIGHT.
UPPER HEIGHTS ARE EXPECTED TO DROPPING 7-10DM ACROSS THE AREA AND
TEMPS ALOFT HAVE COOLED CONSIDERABLE OVER THE PAST 2 DAYS. COMBINE
ALL THIS WITH A WARM MOIST BOUNDARY LAYER AND OUR THREAT FOR
SHRA/TSRA WILL DEFINITELY CONTINUE FOR THE NEXT 24-36 HOURS. THERE
IS STILL A WEAK BERMUDA LIKE RIDGE AT THE SURFACE BUT THE RIDGE
AXIS HAS MOVE WELL SOUTH ACROSS FL AND THE NORTHERN GULF. THIS
RIDGE WILL NOT BE A FACTOR IN THE FORECAST UNTIL LATER IN THE
EXTENDED.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE BERMUDA RIDGE BEGINS STRENGTHENING AGAIN TUE WED WITH ITS AXIS
EXPECTED TO BE ACROSS NORTH/CENTRAL GA BY 12Z THU. AS THIS RIDGE
PULLS BACK INTO OUT AREA IT WILL PUSH THE OLD FRONTAL BOUNDARY BACK
NORTHWARD AND SHUT OFF THE DIURNAL CONVECTIVE ACTIVITY WED & THU. NO
THIS RIDGE WILL CONTINUE TO BUILD NORTHWARD AND POSITION ITSELF JUST
OFF THE MID ATLANTIC/NEW ENGLAND COAST BY 00Z FRI. THIS WILL ALLOW
DEEP GULF/TROPICAL MOISTURE TO FLOW INTO THE SE U.S. THE GFS
CONTINUES TO ADVERTISE A POTENTIAL TROPICAL SYSTEM AT THE END OF THE
EXTENDED PERIODS. IT HAS BEEN SHOWING THIS TROPICAL MOISTURE FOR
ALMOST 2 WEEKS NOW AND IT NEVER SEEMS TO MATERIALIZE. THERE ARE ALSO
INCONSISTENCIES FROM RUN TO RUN ON LOCATION AND INTENSITY OF THIS
TROPICAL SYSTEM. WILL CONTINUE TO WATCH THIS AS THE GFS JUST WILL NOT
LET IT GO BUT NOT PUTTING MUCH FAITH IN IT ACTUALLY HAPPENING. THE
ECMWF KEEPS A STRONG RIDGE ACROSS MOST OF THE SOUTHERN U.S. INTO THE
EXTENDED PERIODS...KEEPING ANY TROPICAL SYSTEM ON A WESTWARD TRACK
IN THE GULF AND NEVER AFFECTING GA. TEMP WILL BE NEAR SEASONAL
NORMS WITH LOWS IN TH E60S TO NEAR 70 AND HIGHS IN THE UPPER 80S TO
LOWER 90S.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  87  65  87  68 /  40  30  10  20  10
ATLANTA         68  87  68  88  72 /  40  30  10  20  10
BLAIRSVILLE     62  80  62  84  64 /  30  20  10  20  10
CARTERSVILLE    66  85  64  88  68 /  40  30  10  20  10
COLUMBUS        69  87  68  92  72 /  30  40  10  20  10
GAINESVILLE     66  85  67  87  70 /  40  30  10  20  10
MACON           69  87  67  92  70 /  30  40  10  20  10
ROME            66  86  65  88  68 /  30  30  10  20  10
PEACHTREE CITY  67  86  66  89  68 /  40  30  10  20  10
VIDALIA         69  91  70  91  72 /  30  40  20  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, Jun 1, 6:40 AM EDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 AM EDT SUN JUN 1 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011330-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
640 AM EDT SUN JUN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL
GEORGIA TODAY AND TONIGHT.

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY ACROSS THE OHIO RIVER VALLEY THIS MORNING
WILL MOVE SOUTH TODAY...INCREASING CHANCES FOR SHOWERS AND
THUNDERSTORMS FOR NORTH AND CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS...AND
FREQUENT CLOUD TO GROUND LIGHTNING. THE BEST TIME FOR SEVERE
THUNDERSTORMS WILL BE FROM THIS MORNING INTO THE AFTERNOON HOURS
ACROSS NORTH GEORGIA...AND DURING THE EVENING ACROSS CENTRAL GEORGIA.

.DISCUSSION...
AS THE FRONTAL BOUNDARY OVER THE OHIO VALLEY THIS MORNING MOVES
SOUTH...IT WILL ENCOUNTER A MODERATELY UNSTABLE AIRMASS ACROSS
NORTH AND CENTRAL GEORGIA...WITH CAPES OF 2000 TO 2500 AND LIFTED
INDICES FROM -4 TO -6. WHILE SHEAR WILL BE VERY LIMITED...THE
FRONTAL BOUNDARY MAY PROVIDE ENOUGH ADDED LIFT FOR SOME
THUNDERSTORMS TO BECOME SEVERE...ESPECIALLY ACROSS NORTH GEORGIA
LATE THIS MORNING INTO THE AFTERNOON. SLIGHTLY WARMER TEMPERATURES
IN THE MID-LEVELS OF THE ATMOSPHERE MAY LIMIT THE DEVELOPMENT OF
SEVERE THUNDERSTORMS ACROSS CENTRAL GEORGIA UNTIL VERY LATE THIS
AFTERNOON INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND AGAIN ON FRIDAY AND
SATURDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION AND BE PREPARED FOR
POSSIBLE ACTIVATION FROM LATE THIS MORNING INTO THE AFTERNOON.

In the hours before

Special weather statement, Jun 1, 11:28 AM EDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1128 AM EDT SUN JUN 1 2008

GAZ002-011600-
1128 AM EDT SUN JUN 1 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WALKER COUNTY
UNTIL NOON EDT...

AT 1126 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF HINKLES...MOVING EAST AT 25
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS WALKER COUNTY
THROUGH NOON EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
HINKLES...HIGH POINT...LOOKOUT MOUNTAIN...CHATTANOOGA
VALLEY...ROSSVILLE...CHICKAMAUGA...FAIRVIEW AND ROCK SPRING. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 1, 11:46 AM EDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1146 AM EDT SUN JUN 1 2008

GAZ003-011615-
1146 AM EDT SUN JUN 1 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CATOOSA COUNTY
UNTIL 1215 PM EDT...

AT 1143 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LAKEVIEW TO 11 MILES SOUTHWEST OF FORT
OGLETHORPE...MOVING EAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS CATOOSA COUNTY THROUGH 1215 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE LAKEVIEW...FORT OGLETHORPE...BOYNTON...INDIAN
SPRINGS...GRAYSVILLE...RINGGOLD AND KEITH. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 1, 12:03 PM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1203 PM EDT SUN JUN 1 2008

GAZ001-002-011700-
1203 PM EDT SUN JUN 1 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DADE AND
WALKER COUNTIES UNTIL 100 PM EDT...

AT 1201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS...MOVING EAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS DADE AND WALKER COUNTIES THROUGH 100 PM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE WILDWOOD...ROCK SPRING...NEW
ENGLAND...HINKLES...HIGH POINT...CLOUDLAND STATE PARK...TRENTON...
ROSSVILLE...NOBLE...LOOKOUT MOUNTAIN...FAIRVIEW...CHICKAMAUGA AND
CHATTANOOGA VALLEY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
Special weather statement, Jun 1, 12:13 PM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1213 PM EDT SUN JUN 1 2008

GAZ003-004-011715-
1213 PM EDT SUN JUN 1 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WHITFIELD AND
CATOOSA COUNTIES UNTIL 115 PM EDT...

AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...MOVING EAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS WHITFIELD AND
CATOOSA COUNTIES THROUGH 115 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE
KEITH...GRAYSVILLE...BOYNTON...RINGGOLD...LAKEVIEW...INDIAN
SPRINGS...FORT OGLETHORPE...TUNNEL HILL...ROCKY
FACE...VARNELL...COHUTTA...DALTON...TILTON AND DAWNVILLE. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 1, 12:56 PM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1256 PM EDT SUN JUN 1 2008

GAZ083-084-011745-
1256 PM EDT SUN JUN 1 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
TWIGGS AND WILKINSON COUNTIES UNTIL 145 PM EDT...

AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MYRICKS MILL...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TWIGGS AND
WILKINSON COUNTIES THROUGH 145 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE MYRICKS MILL AND JEFFERSONVILLE.
Special weather statement, Jun 1, 4:33 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT SUN JUN 1 2008

GAZ078-089-012100-
433 PM EDT SUN JUN 1 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
MUSCOGEE AND HARRIS COUNTIES UNTIL 500 PM EDT...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MULBERRY GROVE...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MUSCOGEE AND HARRIS COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE FORTSON...MULBERRY GROVE...CATAULA...
ELLERSLIE AND HAMILTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THIS STORM.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 6:24 AM EDTSevere Thunderstorm WarningFFCMurray, Whitfield36 min
Jun 1, 6:30 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer45 min
Jun 1, 8:04 AM EDTSevere Thunderstorm WarningFFCBanks, Hall, White41 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.